MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRONIC CO2 ENDOFLATOR SCB; LAPAROSCOPIC INSUFFLATOR

KARL STORZ SE & CO. KG ELECTRONIC CO2 ENDOFLATOR SCB; LAPAROSCOPIC INSUFFLATOR
Model Number 26430520-1
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pulmonary Emphysema (1832); Skin Disorders (4543)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patients developed pulmonary emphysema during two consecutive operations with an endoflator.Since the patient suffered permanent damage, the case is deemed as reportable.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).The second adverse event is handled with case (b)(4).
 
Additional Manufacturer Narrative
It was reported that the patients developed pulmonary emphysema during two consecutive operations with an endoflator.Since the patient suffered permanent damage, the case is deemed as reportable.The second adverse event is handled with case (b)(4).In the meantime, we have been informed that it is skin emphysema and not pulmonary emphysema.We are not aware of any treatment measures that were necessary as a result of the reported incident.The skin emphysema is reversible and the patient is already recovered.An extended hospital stay was not necessary.The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is in progress.The second adverse event is handled with (b)(4).The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: the investigation was finished on (b)(6) 2025.During the manufacturer's technical inspection, the error description provided by the customer was not confirmed.The specified overpressure behaviour is correct.In the event of overpressure in the abdomen, the pressure is released via the electric overpressure valve until the set pressure is reached again.Additionally, an acoustic signal is emitted via the buzzer when excess pressure is present.No failures corresponding to the event were found.Unit works as designed and is in good condition for its age (built in (b)(6) 2008).The ifu inncludes warnings regarding this circumstance on page 6 (see labeling review for reference).The investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.The second adverse event is handled with case (b)(4).The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ELECTRONIC CO2 ENDOFLATOR SCB
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21113920
Report Number1221826-2025-00020
Device Sequence Number7679948
Product Code HIF
UDI-Device Identifier04048551068793
UDI-Public04048551068793
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26430520-1
Device Catalogue Number26430520-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer02/07/2025
03/07/2025
06/04/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/07/2025
03/11/2025
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexUnknown